Anxiety post lap/excision- is this "normal"?

I had a laparascopy/excision operation two weeks ago and I am experiencing extreme anxiety which is affecting my personal and work life. I feel very sad all the time and am worrying constantly about everything. I had a lap before with no excision and a Mirena inserted and, although I was a little anxious and sad the following weeks, it was not this severe. I wanted to ask if any other ladies have experienced this? Thank you.

4 Replies

oldestnewest
  • It can happen, regardless of the type of op you had. Surgery puts a lot of stress on your body and while outwardly you are coping, inwardly you are not physically well enough for your body to top up the serotonin levels to keep you pepped up out of anxiety and then depression. It's not your fault, it's a medical side effect, and a visit to your GP should be next on your list of things to do. He/she can prescribe a short term of medication to help your body recover the levels of serotonin it needs. Anti-depresents do that job very well in most people. No shame in needng them after your body has been traumatised, and you do sound like you do need them. The situation will not recover any time soon if you simply ignore it. Good Luck, quite a few of us have been on the like of Prozac etc in the past and some are still on them. They do help.

    They have the nickname 'sunshine pills', because they do work for most people and give you back your life.

  • Saw my GP, a very good consultation and am now being treated. Thank you for giving me courage to pursue this path, I am already feeling more positive because I know I am getting help.

  • It is worth looking at the post surgery meds you are taking to see if they have an effect on mood as a side effect. I was on an anti inflammatory medication called diclofenac and I realised that after the surgery I was feeling really depressed..

    I put it down to getting diagnosed and cabin fever but I was really low.... I am prone to depression and bipolar runs in my family so I have felt low before but this level of depression seemed extreme... still I carried on until I ran out of diclofenac not making the connection.

    I ran out and started to feel emotionally better but I thought I was just emotionally healing after having some adjustment time.

    But then I started to feel the pain more so I bought some more diclofenac to help with the post surgery pain.... and my mood crashed spectacularly down again and I started having suicidal thoughts.....

    I had the idea to look at the side effects of diclofenac at that point as I realised that the thing that had changed was that and it turns out it can really effect mood and give you really intense dreams and I had been having really, really wierd and intense dreams while I was on it too and had been talking about these with my boyfriend... they also came back with the meds...

    So I switched to a different anti inflammatory medication (back to trusty Naproxen) and I got my genuine mental state back...

    Just a thought to run by your GP (who you should ask about changing any meds he/she has prescribed before changing them).

    drugs.com/sfx/diclofenac-si...

  • I am responding well to the medicines I am taking, good old Naproxen :) but thank you for the helpful suggestion.

You may also like...